# SDR 96ZZZX2877

- Difficulty date: April 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N854ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4495008
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALX8421LS
- Condition: Fan Failed
- Location: Lt Engine
- Part time: 1,833 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT ALTERNATOR COOLING FAN FAILED.  FAN APPEARS TO HAVE LOST FIT BETWEEN SHAFT SHOULDER AND PULLEY.  FAN BECAME OFF-CENTER AND BROKE THROUGH/SEPARATED SHAFT.  FOUND FAN SEPARATED FROM ALTERNATOR AND LODGED BETWEEN ALTERNATOR BRACKET AND STARTER RING GEAR.
